Texas, 2011

Wildfire in Texas, July 20 to 22, 2011

July 20 to 22, 2011 · NWS FWD · 1 event in 1 county or zone

A 202-acre grass fire north of Adamsville burned 1 structure. Very hot and dry conditions this month resulted in elevated fire weather conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A 202-acre grass fire north of Adamsville burned 1 structure. Very hot and dry conditions this month resulted in elevated fire weather conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 20, 2:03 PM CST, 5 minutes earlier.

Area forecast discussion, Jul 20, 2:03 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED JUL 20 2011

.DISCUSSION...
LITTLE CHANGE TO THE PREVIOUS FORECAST AS UPPER PATTERN REMAINS
STUBBORNLY IN PLACE RESULTING IN CONTINUED HOT TEMPERATURES AND
LITTLE CHANCE FOR RAINFALL. THE UPPER HIGH WILL ACTUALLY BE CENTERED
A LITTLE FARTHER TO THE NORTHEAST ON THURSDAY THAN IN PREVIOUS
DAYS BUT ITS EFFECTS WILL BE SIMILAR ACROSS THE REGION. BEST
MOISTURE WILL BE CONFINED ACROSS FAR EAST TEXAS AND TO THE
SOUTHEAST CLOSER TO THE COAST AS OUR WINDS BECOME MORE SOUTHERLY.
GIVEN THE LACK OF ANY SIGNIFICANT FORCING FOR AT LEAST THE NEXT
SEVERAL DAYS...THINK ANY CONVECTIVE ACTIVITY WILL BE CONFINED TO
LOCALIZED AREAS OF CONVERGENCE MAXIMA...LIKELY ACROSS THE FAR
SOUTHERN COUNTIES THROUGH THE UPCOMING WEEKEND. THE LATEST ECMWF
PAINTS AN EVEN LESS OPTIMISTIC PICTURE ABOUT RAIN CHANCES THROUGH
THE NEXT 7 DAYS...KEEPING THE UPPER RIDGE CENTERED VERY CLOSE BY.
WILL CONTINUE TO MENTION ISOLATED TSTMS ACROSS THE SOUTHERN
COUNTIES THROUGH FRIDAY THEN KEEP THE FORECAST HOT AND DRY. HIGH
TEMPERATURES WILL BE NEAR 100 DEGREES THROUGH NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  99  82  99  81 /   5   5  10  10  10
WACO, TX              80 101  80 100  79 /  10  10  10  10  10
PARIS, TX             77  99  78  99  77 /   5   5  10  10  10
DENTON, TX            80 100  79 100  78 /   5   5  10  10  10
MCKINNEY, TX          76  99  80  98  78 /   5   5  10  10  10
DALLAS, TX            81  99  82  99  82 /   5   5  10  10  10
TERRELL, TX           78  99  78  98  78 /   5   5  10  10  10
CORSICANA, TX         77  99  77  99  78 /  10  10  10  10  10
TEMPLE, TX            78  99  76  99  78 /  10  10  10  10  10
MINERAL WELLS, TX     81 102  79 102  77 /   5   5  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 20, 10:11 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 AM CDT WED JUL 20 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1111 AM CDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SOUTH OF INTERSTATE 20. BRIEF HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 40 MPH ARE POSSIBLE BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SOUTH OF A GOLDTHWAITE...HILLSBORO...TO ATHENS LINE THURSDAY AND
FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lampasas

When
July 20, 2:08 PM CST to July 22, 5:00 PM CST
Where
Lampasas forecast zone
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

A grass fire burned 202 acres north of Adamsville near County Roads 2901 & 2925. This fire burned 1 structure, was contained on the 21st and controlled on the 22nd.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332148.